Alabama, 2007Damaging Winds in Alabama, April 11, 2007
April 11, 2007 · NWS HUN · 2 events in 1 county or zone
A narrow squall line of strong to severe thunderstorms tracked along a potent cold front which tracked east across the Ohio and Tennessee Valleys. Although deep layer wind shear was present, reports of severe weather were isolated with these thunderstorms as they entered northwest Alabama due to weak instability.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A narrow squall line of strong to severe thunderstorms tracked along a potent cold front which tracked east across the Ohio and Tennessee Valleys. Although deep layer wind shear was present, reports of severe weather were isolated with these thunderstorms as they entered northwest Alabama due to weak instability.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 11, 9:25 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 11, 9:25 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1025 AM CDT WED APR 11 2007
.UPDATE...
A LINE OF SHOWERS AND THUNDERSTORMS WAS SWEEPING ACROSS THE CENTRAL
REGION EXTENDING ROUGHLY FROM NORTH OF WINCHESTER TO WEST SW CULLMAN
COUNTY. NONE OF THE STORMS HAVE BEEN SEVERE. EAST OF THIS LINE OF
SHOWERS...WINDS HAVE BEEN GUSTING AT TIMES TO 30 MPH...ASSOCIATED
WITH A STRONG SOUTHERLY FLOW MOVING INTO DEVELOPING LOW PRESSURE
OVER THE MID MISSISSIPPI VALLEY. WINDS WEST OF THE LINE OF SHOWERS
HAVE BEEN OVERALL DECREASING. HAVE CONTINUED A SPECIAL WX STATEMENT
FOR GUSTY WINDS FOR NE ALABAMA AND FRANKLIN COUNTY OF SOUTHERN
MIDDLE TENNESSEE THOUGH 1130 AM. CLOUDY SKIES OTHERWISE PREVAILED
ACROSS REGION WITH TEMPERATURES RANGING FROM 52 AT FT PAYNE TO 59 AT
MUSCLE SHOALS.
NEW GUIDANCE FROM THIS MORNINGS RUN WAS SHOWING REDEVELOPMENT OF
CONVECTION LATE THIS MORNING AND EARLY AFTERNOON OVER NW ALABAMA.
CLOUDS OVER NORTHERN MISSISSIPPI WILL PROBABLY STAY OVERCAST OVER NW
ALABAMA. THIS SHOULD LIMIT DAYTIME HEATING...AND HIGHER CHANCES OF
SOME OF THOSE STORMS BECOMING STRONG TO SEVERE FOR THAT AREA. NOT SO
CERTAIN WITH OUR CENTRAL AND EASTERN COUNTIES THIS AFTERNOON...BUT
AM LEANING TOWARD A NON-SEVERE SITUATION.
UPDATE WISE...WILL REDUCE WINDS ACROSS THE WESTERN AND CENTRAL
COUNTIES TO THE 10-20 MPH RANGE...AND KEEP THEM UP INTO THE EARLY
AFTERNOON FOR THE EASTERN COUNTIES. WITH MORE SHOWERS DEVELOPING
OVER NORTHERN MISSISSIPPI...WILL CONTINUE A LIKELY CHANCE OF SHOWERS
INTO THE EARLY/MID AFTERNOON FOR THE ENTIRE AREA.
RSB
&&
.PREV DISCUSSION....
UPDATE ISSUED AT 635 AM...
NOW SEEING A CLEARLY-DEFINED BOUNDARY ACROSS EXTREME NERN
MISSISSIPPI...DOWN TO NEAR KJAN. THIS BOUNDARY SEEMS TO BE THE FOCUS
FOR SHRA/TSRA DEVELOPMENT JUST AHEAD OF THE ORIGINAL LINE OF STORMS.
AFTER COLLABORATION WITH SPC...BELIEVE THIS IS GOING TO BE OUR MAIN
EVENT OF THE DAY...FOLLOWED BY SPORADIC SHOWERS AND A FEW REMAINING
EMBEDDED THUNDERSTORMS. SEVERE POTENTIAL STILL SEEMS FAIRLY LIMITED
AT PRESENT BUT IF SOME SUNSHINE CAN BE REALIZED THROUGH THE DAY AS
THE PRECIP MOVES EAST...THERE COULD STILL BE A THREAT. WILL STILL
WATCH FOR DEVELOPMENT BEHIND THE INITIAL BAND AS WELL BUT THIS NOW
SEEMS LIKE A SECONDARY ISSUE...BARRING CLOUDS BREAKING UP.
BRIEF HEAVY DOWNPOURS LOOK LIKE A BETTER BET...WITH MULTIPLE ROUNDS
OF RAIN POSSIBLE IN SOME LOCATIONS. THIS MAY ACTUALLY BE MORE
WELCOME NEWS THAN A CONCERN FOR MOST.
&&
SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...
ISSUED EARLIER AT 350 AM...
INITIAL LINE OF STORMS REACHES THE NW CORNER BY 12Z AND PROGRESSES
ACROSS THIS MORNING. MAIN THREAT WITH THIS COMPLEX IS GUSTY WINDS
AND LARGE HAIL.
ALSO CONCERNED ABOUT WINDS THIS MORNING...ALREADY KHSV IS 22G29MPH.
CONDITIONS LOOK BORDERLINE FOR WIND ADVISORY THROUGH ABOUT 18Z
BEFORE PRESSURE GRADIENT RELAXES. AM STILL PONDERING THIS AND WOULD
LIKE TO SEE 09Z OBS AND PREFERABLY THE 09Z LAMP GUIDANCE BEFORE
MAKING A CALL.
SFC BOUNDARY IS FCST TO BE BETWEEN KMSL AND KHSV BY 18Z...AND OUT OF
THE AREA ENTIRELY BY 00Z. WILL BEGIN TAPERING DOWN POPS DURING THE
AFTERNOON WEST OF I-65. HIGHS TODAY WILL PROBABLY BE POST-BOUNDARY
WEST OF I-65 AS WARM WEST WINDS PUSH IN.
OTHER THAN A LINGERING SLT CHC IN THE MOUNTAINS THIS EVENING...THE
REST OF THE SHORT TERM LOOKS DRY. IT DOES NOT...HOWEVER...LOOK AS
WARM AS PREVIOUSLY EXPECTED DUE TO A LITTLE INTRUSION OF DRIER AIR
WHICH WILL KEEP MIN TEMPS LOWER THAN PREVIOUSLY EXPECTED. WITH CLEAR
SKIES LIKELY THURSDAY NIGHT...LOWS SHOULD RAPIDLY DROP TO THE LOWER
40S (MAYBE EVEN UPPER 30S) BUT COULD RISE AFTER MIDNIGHT AS MID
CLOUDS DEVELOP.
THANKS TO SURROUNDING OFFICES FOR EXTREMELY HELPFUL COLLABORATION
AND COORDINATION THIS MORNING
EXTENDED (FRIDAY THROUGH TUESDAY)...
THIS LATE WEEK SYSTEM IS GOING TO GIVE US FITS. YESTERDAY IT
APPEARED THE HIGH ON FRIDAY COULD BE IN THE MID 80S. NOW MODELS ARE
SHOWING GOOD CONSISTENCY IN COOL EASTERLY FLOW AND THE AREA NEAR OR
SOUTH OF A SFC WARM FRONT. IF THAT VERIFIES...WE MAY STAY IN THE 60S
ALL DAY NEW FORECAST IS ABOUT 10 DEGREES COOLER THAN PREVIOUS BUT
ABOUT 5 ABOVE GUIDANCE VALUES.
LATEST FCST MODELS HAVE SPED UP THE SYSTEM INTO FRIDAY NIGHT...A
LESS FAVORABLE TIME FOR SEVERE WEATHER...AND THEY SHOW SFC DEWPOINTS
STILL IN THE 40S AT 00Z SATURDAY WITH THAT SAID...WIND PROFILES
SHOW A LOT OF SHEAR...SO IF THE UNSTABLE AIRMASS CAN PUSH
NORTHWARD...SEVERE WILL BE A STRONG POSSIBILITY FRIDAY NIGHT AND/OR
SATURDAY MORNING EVEN WITH THIS CHANGED SETUP. WE WILL HAVE TO KEEP
WATCHING THIS CLOSELY...AND PLEASE MONITOR THE LATEST FORECASTS FOR
UPDATES ON THE SEVERE POTENTIAL. LEFT POPS ALONE...LIKELY LATE
FRIDAY NIGHT AND SATURDAY MORNING.
AFTER THAT SYSTEM PASSES...COOLER TEMPS ARE IN STORE FOR THE REST OF
THE WEEKEND...WITH LOWS POSSIBLY IN THE 30S SATURDAY NIGHT AND
SUNDAY NIGHT...AND HIGHS SUNDAY STRUGGLING TO REACH 60.
A WARMING TREND WITH DRY WEATHER IS EXPECTED EARLY NEXT WEEK AS
RIDGING BUILDS OVER THE SERN CONUS. ANOTHER SYSTEM IS PROGGED BY THE
GFS FOR THE MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 69 45 69 41 / 70 10 0 10
SHOALS 69 44 68 41 / 70 10 0 10
CULLMAN 69 45 69 42 / 70 10 0 10
FAYETTEVILLE 67 43 67 40 / 70 10 0 10
ALBERTVILLE 69 45 70 41 / 70 10 0 10
FORT PAYNE 67 45 68 41 / 70 20 0 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
JE/23 / RSB
Hazardous weather outlook, Apr 11, 11:15 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1215 PM CDT WED APR 11 2007
ALZ001>010-016-TNZ076-096-097-121100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1215 PM CDT WED APR 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A LINE OF SHOWERS AND THUNDERSTORMS OVER NORTHERN MISSISSIPPI WILL
MOVE ACROSS THE TENNESSEE VALLEY THIS AFTERNOON. SOME OF THOSE
STORMS COULD BECOME STRONG TO SEVERE. THE MAIN RISKS FROM STORMS
THAT BECOME SEVERE INCLUDE WIND GUSTS TO 60 MPH AND NICKEL SIZED
HAIL. THE LINE OF THUNDERSTORMS SHOULD REACH FAR NORTHWEST ALABAMA
BY 1230 PM...THE MUSCLE SHOALS AREA BETWEEN 1 TO 2 PM...THE I-65
CORRIDOR AROUND 3 PM...AND THE NORTHEAST AREAS AROUND 5 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A STRONGER STORM SYSTEM WILL BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TO THE AREA FROM FRIDAY NIGHT INTO SATURDAY. SOME OF
THESE STORMS MAY BECOME STRONG TO SEVERE.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE BUT UNLIKELY AT THIS TIME.
RSB
In the hours before
Special weather statement, Apr 11, 7:00 AM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
800 AM CDT WED APR 11 2007
ALZ001>010-016-TNZ076-096-097-111500-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
800 AM CDT WED APR 11 2007
...GUSTY WINDS THIS MORNING DRIVE ACROSS NORTHERN ALABAMA AND
SOUTHERN MIDDLE TENNESSEE...
STRONG HIGH PRESSURE OVER THE ATLANTIC COAST AND A DEVELOPING STRONG
STORM SYSTEM IN THE MISSISSIPPI RIVER VALLEY...WAS PRODUCING STRONG
GUSTY SOUTHERLY WINDS ACROSS NORTHWEST AND NORTH CENTRAL ALABAMA...
AND LINCOLN COUNTY TENNESSEE. WINDS OF 15 TO 25 MPH...WITH GUSTS TO
30 MPH CAN BE EXPECTED. WHILE WINDS WILL GRADUALLY DECREASE ACROSS
NORTHWEST ALABAMA...WINDS ARE EXPECTED TO INCREASE ACROSS NORTHEAST
ALABAMA...AND MOORE AND FRANKLIN COUNTIES IN TENNESSEE. WINDS ACROSS
THE CENTRAL AND EASTERN AREAS WILL DECREASE AFTER 10 AM...OR AFTER
THE HEAVIEST AND EMBEDDED THUNDERSTORMS MOVE EAST OF THE REGION.
MOTORISTS SHOULD BE ALERT FOR SUDDEN GUSTS OF WIND...PARTICULARLY IN
HIGH PROFILE VEHICLES...AND ON WEST-EAST RUNNING HIGHWAYS.
STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE LOCAL MEDIA
OUTLET...FOR FURTHER STATEMENTS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE IN HUNTSVILLE.
RSB
Special weather statement, Apr 11, 9:00 AM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1000 AM CDT WED APR 11 2007
ALZ008>010-TNZ097-111630-
DE KALB-FRANKLIN TN-JACKSON-MARSHALL-
1000 AM CDT WED APR 11 2007
...GUSTY WINDS WILL AFFECT NORTHEAST ALABAMA AND FRANKLIN COUNTY
TENNESSEE...
STRONG HIGH PRESSURE OVER THE ATLANTIC COAST AND A DEVELOPING STORM
SYSTEM IN THE MISSISSIPPI RIVER VALLEY...WAS PRODUCING STRONG
SOUTHERLY WINDS ACROSS NORTHEAST ALABAMA...AND FRANKLIN COUNTY
TENNESSEE. WINDS OF 15 TO 25 MPH...WITH GUSTS TO 30 MPH CAN BE
EXPECTED. WINDS WILL GRADUALLY DECREASE ACROSS THIS REGION BEFORE
NOON...OR AFTER THE HEAVIEST SHOWERS AND THUNDERSTORMS HAVE MOVED
EAST OF THE REGION.
MOTORISTS SHOULD BE ALERT FOR SUDDEN GUSTS OF WIND...PARTICULARLY IN
HIGH PROFILE VEHICLES...AND ON WEST-EAST RUNNING HIGHWAYS.
STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE LOCAL MEDIA
OUTLET...FOR FURTHER STATEMENTS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE IN HUNTSVILLE.
RSB
Special weather statement, Apr 11, 11:35 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1235 PM CDT WED APR 11 2007
ALZ001-111800-
LAUDERDALE-
1235 PM CDT WED APR 11 2007
...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 100 PM
CDT...
AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR IUKA IN MISSISSIPPI...MOVING EAST AT 45 MPH.
DIME TO NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WATERLOO.
THREET.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KTW
Special weather statement, Apr 11, 11:35 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1235 PM CDT WED APR 11 2007
ALZ001-111800-
LAUDERDALE-
1235 PM CDT WED APR 11 2007
...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 100 PM
CDT...
AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR IUKA IN MISSISSIPPI...MOVING EAST AT 45
MPH.
DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WATERLOO.
THREET.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KTW
Thunderstorm Wind, Colbert
- When
- April 11, 12:00 PM CST
- Where
- Colbert County, 1.22 mi NNW of Cherokee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.767, -87.975
A tree was blown down onto the Natchez Trace Parkway by a strong wind gust.
Thunderstorm Wind, Colbert
- When
- April 11, 12:30 PM CST
- Where
- Colbert County, 1.22 mi NNW of Cherokee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 34.767, -87.975
Thunderstorm winds produced considerable damage to a roof and work shop of a residence. A tree was also blown down onto a car causing damage to a wind shield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Wisconsin, April 11, 20071 death · $190,000 · 19 events
- Tornadoes and Hail in Indiana, April 11, 2007$343,000 · EF2 · 39 events
- Strong Wind in Kentucky, April 11, 20071 death · 1 injured · $17,000 · 5 events
- High Wind and Strong Wind in Arkansas, April 11, 20071 death · 1 injured · 50 kt wind · 4 events
- Tornadoes and Hail in Alabama, April 11, 20071 injured · $183,000 · EF1 · 44 events
- Hail and Damaging Winds in Ohio, April 11, 2007$343,000 · 1.75 in hail · 37 events
- Hail in Georgia, April 11 to 12, 2007$80,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Florida, April 11, 20071 injured · $40,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in Kentucky, April 11, 2007$22,000 · 1.25 in hail · 20 events
- Hail and Damaging Wind in Kentucky, April 11, 2007$50,000 · 65 kt wind · 2 events
- High Wind in California, April 11 to 12, 2007$35,000 · 63 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, April 11, 2007$26,000 · 1.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23353, 23354.